Alert archive / Florida / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 26, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Apr 26, 2010, 9:52 AM EDT for 4 counties in Florida. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2010, 9:52 AM EDT (13:52 UTC)
- Expired
- Apr 26, 2010, 10:15 AM EDT
- In force
- 23 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
Counties Broward County, FL, Collier County, FL, Miami-Dade County, FL, Monroe County, FL
The radar
The Miami radar (KAMX), 48 km from the middle of the area, began a volume at 13:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 1.9 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3216 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 525 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 2.5
- Supercell composite
- 9.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 3:32 AM EDT, 6 hours 20 minutes earlier.
Area forecast discussion, Apr 26, 3:32 AM EDT, 6 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
332 AM EDT MON APR 26 2010
.DISCUSSION...COLD FRONT CURRENTLY OVER THE BIG BEND AREA MOVING
SOUTHEAST. THE MAIN CONCERN TODAY IS THE STRENGTH OF THE
CONVECTION OVER OUR CWA TODAY. THE FIRST ACTIVITY THAT HAS STARTED
TO DEVELOP IN ADVANCE OF THE PREFRONTAL ACTIVITY OVER THE LAKE
REGION. ALTHOUGH SURFACE CONVERGENCE IS NOT THAT IMPRESSIVE, UPPER
JET DYNAMICS IS IMPRESSIVE WITH CAPES ALMOST TO 2500 FEET AND LI'S
AS LOW AS NEAR -7. AFTER THE FRONTAL PASSAGE TONIGHT, CLEARING
WILL TAKE PLACE AND SLIGHTLY COOLER TEMPS AT LEAST THROUGH
THURSDAY AND THEN AS A MID LEVEL RIDGE BUILDS OVER THE AREA, TEMPS
WILL WARM WITH SLIGHT CHANCES OF SHOWERS EACH AFTERNOON. TEMPS MAY
GET AS HIGH AS 90.
&&
.MARINE...AFTER SOMEWHAT ELEVATED WINDS TODAY AND TONIGHT, WINDS
WILL BE 15 KNOTS OR LESS. A SCA HAS BEEN ISSUED FOR THE ATLANTIC
WATERS WHERE THE HIGHEST WINDS WILL BE SEEN.
&&
.FIRE WEATHER...NO CONCERNS HERE DUE TO PLENTY OF MOISTURE.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 86 65 83 65 / 70 20 - -
FORT LAUDERDALE 85 67 84 67 / 70 30 - -
MIAMI 86 69 85 67 / 70 30 - -
NAPLES 82 65 82 65 / 70 10 - -
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...TORNADO WATCH UNTIL 7 AM EDT THIS MORNING FOR COASTAL COLLIER-
GLADES-HENDRY-INLAND COLLIER.
AM...SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO 8 PM EDT THIS
EVENING FOR THE ATLANTIC COASTAL WATERS OUT TO 60 NM.
TORNADO WATCH UNTIL 7 AM EDT THIS MORNING FOR LAKE OKEECHOBEE.
GM...TORNADO WATCH UNTIL 7 AM EDT THIS MORNING FOR COASTAL WATERS
FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM.
&&
LONG TERM...18/GR
SHORT TERM/AVIATION...65/GSHazardous weather outlook, Apr 26, 8:46 AM EDT, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 846 AM EDT MON APR 26 2010 FLZ063-066>075-168-172>174-270400- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 846 AM EDT MON APR 26 2010 ...STRONG TO LOCALLY SEVERE STORMS POSSIBLE ALL OF SOUTH FLORIDA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: THUNDERSTORMS ARE LIKELY ACROSS ALL OF SOUTH FLORIDA TODAY. ANY THUNDERSTORM COULD PRODUCE FREQUENT TO EXCESSIVE LIGHTNING, VERY HEAVY RAINFALL, STRONG WIND GUSTS AND SMALL HAIL. ADDITIONALLY THERE IS AN ISOLATED TORNADO THREAT ACROSS THE REGION. TORNADOES: THE STRONGEST STORMS MAY BE CAPABLE OF PRODUCING AN ISOLATED, BRIEF TORNADO OR TWO ACROSS SOUTH FLORIDA TODAY. WIND: ISOLATED SEVERE WIND GUSTS ARE POSSIBLE WITH THE STRONGEST THUNDERSTORMS TODAY. THESE WIND GUSTS COULD BRIEFLY EXCESS 58 MPH. HAIL: THE STRONGEST STORMS MAY PRODUCE SMALL HAIL UP TO PENNY SIZE ACROSS THE REGION TODAY. WATERSPOUTS: WATERSPOUTS MAY FORM WITH LITTLE OR NO WARNING ACROSS ANY OF THE COASTAL WATERS TODAY. FLOODING: LOCALLY HEAVY RAINFALL IS LIKELY WITH THUNDERSTORMS AS THEY PROGRESS SOUTHEAST TODAY. THESE RAINS MAY CAUSE LOCALIZED STREET FLOODING AS WELL AS FLOODING OF URBAN AND POOR DRAINAGE AREAS. THIS MAY BE ESPECIALLY LIKELY FROM PALM BEACH COUNTY THROUGH GLADES AND HENDRY COUNTIES THIS MORNING. RIP CURRENTS: SOUTHWESTERLY WINDS OF 10 TO 20 MPH WILL LEAD TO A MODERATE RISK OF RIP CURRENTS AT THE GULF COAST BEACHES TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Apr 26, 6:51 AM EDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 651 AM EDT MON APR 26 2010 FLZ066-069-070-261145- COASTAL COLLIER COUNTY-HENDRY-INLAND COLLIER COUNTY- 651 AM EDT MON APR 26 2010 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS BETWEEN 45 AND 55 MPH FOR HENDRY AND NORTHERN COLLIER COUNTIES... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A LARGE AREA OF STRONG THUNDERSTORMS ENTERING THE WESTERN PORTION OF HENDRY COUNTY AND INTO THE NORTHERN PORTIONS OF COLLIER COUNTY. EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 55 MPH...PEA-SIZED HAIL... AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS AREA OF THUNDERSTORMS STRENGTHENS. THE STRONG WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. HEAVY DOWNPOURS ARE ALSO EXPECTED...WITH RAINFALL RATES OF THREE QUARTERS TO ONE INCH OF RAINFALL PER HOUR. EXPECT PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE AREAS WITH THESE HEAVY DOWNPOURS. RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. 04
Special weather statement, Apr 26, 7:14 AM EDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL ISSUED BY NATIONAL WEATHER SERVICE KEY WEST FL 714 AM EDT MON APR 26 2010 FLZ067-261215- INLAND PALM BEACH COUNTY- 714 AM EDT MON APR 26 2010 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS BETWEEN 45 AND 55 MPH FOR THE SOUTHERN PORTION OF PALM BEACH COUNTY... EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 55 MPH...PEA-SIZED HAIL... AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY STRENGTHENS. THE STORMS ARE MOVING EASTWARD AROUND 25 MPH. THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. HEAVY DOWNPOURS ARE ALSO EXPECTED...WITH RAINFALL RATES OF THREE QUARTERS TO ONE INCH OF RAINFALL PER HOUR. EXPECT PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE AREAS WITH THESE HEAVY DOWNPOURS. RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. 04
Local storm report, Apr 26, 7:45 AM EDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
ISSUED BY NATIONAL WEATHER SERVICE KEY WEST FL
745 AM EDT MON APR 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 AM TSTM WND DMG NAPLES 26.15N 81.78W
04/26/2010 COLLIER FL SPOTTER
SKYWARN SPOTTER IN NAPLES REPORTED ESTIMATED WIND GUSTS OF
60 MPH BASED ON TREES BEING BLOWN DOWN AND TREE LIMBS SNAPPED.
INTERSECTION OF IMMOKALLEE AND COLLIER ROADS.
&&
PARKESpecial weather statement, Apr 26, 8:17 AM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL ISSUED BY NATIONAL WEATHER SERVICE KEY WEST FL 817 AM EDT MON APR 26 2010 FLZ071-072-172-261315- COASTAL BROWARD COUNTY-INLAND BROWARD COUNTY-METRO BROWARD COUNTY- 817 AM EDT MON APR 26 2010 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS BETWEEN 45 AND 55 MPH FOR BROWARD COUNTY... THE LEADING EDGE OF A LARGE AREA OF THUNDERSTORMS IS DROPPING SOUTHEAST INTO NORTHERN BROWARD COUNTY. THIS LINE OF STORMS HAS HAD A HISTORY OF STRONG WINDS OVER HENDRY AND PALM BEACH COUNTIES. THERE HAS ALSO BEEN ROTATION INDICATED OCCASIONALLY BY DOPPLER RADAR WITH A FEW STORMS WITHIN THIS LINE. EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 55 MPH...PEA-SIZED HAIL... AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY STRENGTHENS...OR IF THERE IS ADDITIONAL INDICATION OF ROTATION ON DOPPLER RADAR. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. 04
Special weather statement, Apr 26, 8:42 AM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL ISSUED BY NATIONAL WEATHER SERVICE KEY WEST FL 842 AM EDT MON APR 26 2010 FLZ069-070-261330- COASTAL COLLIER COUNTY-INLAND COLLIER COUNTY- 842 AM EDT MON APR 26 2010 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS BETWEEN 45 AND 55 MPH FOR SOUTHERN COLLIER COUNTY... THE LEADING EDGE OF A LARGE AREA OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DROP SLOWLY THROUGH SOUTHERN COLLIER COUNTY. INDIVIDUAL CELLS WITHIN THIS LEADING EDGE ARE MOVING QUICKLY TO THE EAST. EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 55 MPH...AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY STRENGTHENS...OR DOPPLER RADAR INDICATES ROTATION IN ASSOCIATION WITH ANY OF THE CELLS. THE STRONG WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. HEAVY DOWNPOURS ARE ALSO EXPECTED...WITH RAINFALL RATES OVER ONE INCH OF RAINFALL PER HOUR. EXPECT PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE AREAS WITH THESE HEAVY DOWNPOURS. RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. 04
Special weather statement, Apr 26, 9:10 AM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL ISSUED BY NATIONAL WEATHER SERVICE KEY WEST FL 910 AM EDT MON APR 26 2010 FLZ072>074-172-173-261400- COASTAL BROWARD COUNTY-COASTAL MIAMI-DADE COUNTY-INLAND MIAMI-DADE-METRO BROWARD COUNTY-METROPOLITAN MIAMI DADE- 910 AM EDT MON APR 26 2010 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS BETWEEN 45 AND 55 MPH FOR NORTHERN MIAMI-DADE COUNTY... THE LEADING EDGE OF A LARGE AREA OF THUNDERSTORMS IS DROPPING SOUTHEAST INTO NORTHERN MIAMI-DADE COUNTY. THIS LINE OF STORMS HAS HAD A HISTORY OF STRONG WINDS OVER BROWARD COUNTY AND ADJACENT COASTAL WATERS. EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 55 MPH...AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY STRENGTHENS OR SHOWS SIGNS OF ROTATION ON DOPPLER RADAR. THE STRONG WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. HEAVY DOWNPOURS ARE ALSO EXPECTED...WITH RAINFALL RATES OVER ONE INCH OF RAINFALL PER HOUR. EXPECT PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE AREAS WITH THESE HEAVY DOWNPOURS. RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. 04
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 2:54 AM EDT | Small Craft Advisory | MFL | 32 hr | |
| Apr 26, 3:14 AM EDT | Special Weather Statement | MFL | Glades | 46 min |
| Apr 26, 3:44 AM EDT | Special Marine Warning | MFL | 61 min | |
| Apr 26, 3:56 AM EDT | Special Weather Statement | MFL | Glades | 64 min |
| Apr 26, 4:14 AM EDT | Special Marine Warning | MFL | 46 min | |
| Apr 26, 4:21 AM EDT | Special Marine Warning | MFL | 114 min | |
| Apr 26, 4:36 AM EDT | Severe Thunderstorm Warning | MFL | Collier, Glades, Hendry, Palm Beach | 41 min |
| Apr 26, 4:59 AM EDT | Special Marine Warning | MFL | 46 min | |
| Apr 26, 5:25 AM EDT | Special Marine Warning | MFL | 50 min | |
| Apr 26, 5:43 AM EDT | Special Marine Warning | MFL | 20 min | |
| Apr 26, 6:17 AM EDT | Special Marine Warning | MFL | 43 min | |
| Apr 26, 6:45 AM EDT | Special Marine Warning | MFL | 60 min | |
| Apr 26, 6:50 AM EDT | Special Marine Warning | MFL | 40 min | |
| Apr 26, 6:56 AM EDT | Tornado Warning | MFL | Hendry | 20 min |
| Apr 26, 7:31 AM EDT | Tornado Warning | MFL | Palm Beach | 29 min |
| Apr 26, 7:38 AM EDT | Severe Thunderstorm Warning | MFL | Collier, Hendry | 22 min |
| Apr 26, 7:43 AM EDT | Special Marine Warning | MFL | 62 min | |
| Apr 26, 7:44 AM EDT | Tornado Warning | MFL | Broward, Palm Beach | 23 min |
| Apr 26, 8:01 AM EDT | Severe Thunderstorm Warning | MFL | Collier | 29 min |
| Apr 26, 8:03 AM EDT | Special Marine Warning | MFL | 57 min | |
| Apr 26, 8:45 AM EDT | Special Marine Warning | MFL | 60 min | |
| Apr 26, 9:01 AM EDT | Areal Flood Advisory | MFL | Collier | 119 min |
| Apr 26, 9:03 AM EDT | Special Marine Warning | MFL | 57 min | |
| Apr 26, 9:28 AM EDT | Severe Thunderstorm Warning | MFL | Broward, Collier, Miami-Dade, Monroe | 32 min |
| Apr 26, 9:43 AM EDT | Special Marine Warning | MFL | 62 min | |
| Apr 26, 9:55 AM EDT | Special Marine Warning | MFL | 65 min | |
| Apr 26, 10:19 AM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade, Monroe | 41 min |
| Apr 26, 10:30 AM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade, Monroe | 30 min |
| Apr 26, 10:44 AM EDT | Special Marine Warning | MFL | 61 min | |
| Apr 26, 10:58 AM EDT | Special Marine Warning | MFL | 62 min | |
| Apr 26, 11:43 AM EDT | Special Marine Warning | MFL | 62 min | |
| Apr 26, 11:57 AM EDT | Special Marine Warning | MFL | 63 min | |
| Apr 26, 12:58 PM EDT | Special Marine Warning | MFL | 62 min | |
| Apr 26, 1:34 PM EDT | Special Marine Warning | MFL | 56 min | |
| Apr 26, 2:31 PM EDT | Special Marine Warning | MFL | 59 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.